Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 17, NWS Milwaukee, WI

September 19, 20234 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 19, 2023, 2:22 PM CDT for 4 counties in Wisconsin. It took effect at Sep 19, 2023, 11:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2023, 2:22 PM CDT (19:22 UTC)
In effect from
Sep 19, 2023, 11:00 PM CDT
Expired
Sep 20, 2023, 10:00 AM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

Counties Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WHUS43 KMKX 191922
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Tue Sep 19 2023

WIZ052-060-200330-
/O.NEW.KMKX.BH.S.0017.230920T0400Z-230920T1500Z/
Sheboygan-Ozaukee-
222 PM CDT Tue Sep 19 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 11 PM CDT this evening through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include: 
  
     General King Park Beach in Sheboygan...

     North Beach in Port Washington...

     Harrington State Park Beaches...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-200330-
/O.NEW.KMKX.BH.S.0017.230920T0400Z-230920T1200Z/
Milwaukee-Racine-
222 PM CDT Tue Sep 19 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...From 11 PM CDT this evening through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include: 
  
     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
4 follow-up statements
933 
WHUS43 KMKX 200247
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
947 PM CDT Tue Sep 19 2023

WIZ052-060-201100-
/O.CON.KMKX.BH.S.0017.230920T0400Z-230920T1500Z/
Sheboygan-Ozaukee-
947 PM CDT Tue Sep 19 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     General King Park Beach in Sheboygan...

     North Beach in Port Washington...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-201100-
/O.CON.KMKX.BH.S.0017.230920T0400Z-230920T1200Z/
Milwaukee-Racine-
947 PM CDT Tue Sep 19 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
886 
WHUS43 KMKX 200745
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
245 AM CDT Wed Sep 20 2023

WIZ052-060-201500-
/O.CON.KMKX.BH.S.0017.000000T0000Z-230920T1500Z/
Sheboygan-Ozaukee-
245 AM CDT Wed Sep 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Through this morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     General King Park Beach in Sheboygan...

     North Beach in Port Washington...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-201200-
/O.CON.KMKX.BH.S.0017.000000T0000Z-230920T1200Z/
Milwaukee-Racine-
245 AM CDT Wed Sep 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...Until 7 AM CDT today.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
945 
WHUS43 KMKX 201212
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
712 AM CDT Wed Sep 20 2023

WIZ066-071-201315-
/O.EXP.KMKX.BH.S.0017.000000T0000Z-230920T1200Z/
Milwaukee-Racine-
712 AM CDT Wed Sep 20 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have subsided below 4 feet, so the Beach Hazards Statement 
has been allowed to expire.

$$

WIZ052-060-201500-
/O.CON.KMKX.BH.S.0017.000000T0000Z-230920T1500Z/
Sheboygan-Ozaukee-
712 AM CDT Wed Sep 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Through this morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
 
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     South Beach in Port Washington...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
057 
WHUS43 KMKX 201457
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
957 AM CDT Wed Sep 20 2023

WIZ052-060-201600-
/O.EXP.KMKX.BH.S.0017.000000T0000Z-230920T1500Z/
Sheboygan-Ozaukee-
957 AM CDT Wed Sep 20 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM CDT THIS
MORNING...

Waves have decreased below high swim risk criteria and the statement
will be allowed to expire. A moderate swim risk is likely to continue 
at beaches in Sheboygan County until 2pm.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 10:19 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 19, 10:19 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1019 AM CDT Tue Sep 19 2023

.UPDATE...
(Issued 1000 AM CDT Tue Sep 19 2023)

Light showers with little in the way of thunderstorm activity
continue to make their way across southern WI this morning. May
start to see a few more thunderstorms as daytime heating slightly
increases instability. Based on the latest radar reflectivity, we
are already seeing the back edge of the system and will likely
see shower chances diminish through the remainder of the morning
into the early afternoon as the LLJ weakens and low-level WAA
shifts east. However, cloud cover will persist with a few breaks
possible, especially across the northern half of the CWA. Temps
remain on track from the previous forecast with additional shower
chances overnight lingering into Wednesday morning.

Also waves have come up a bit with the increasing southerly flow,
so will be looking into a potential upgrade for the moderate swim
risk for areas north of Milwaukee.

Wagner

&&

.SHORT TERM...
(Issued 241 AM CDT Tue Sep 19 2023)

Today through Wednesday:

An area of showers and thunderstorms continues to expand across
southwestern and south central Wisconsin early this morning,
stretching westward into Iowa and far southern Minnesota. This
activity is developing on the nose of a low level jet, and will
continue to push eastward across the region this morning. The most
widespread activity will be along and south of I-94, though most
locations should see at least some rainfall.

Shower and storm coverage will gradually decrease by this
afternoon as the low level jet veers and weakens, though at least
a few showers may linger across southeastern Wisconsin.
Temperatures today will be coolest across the east, where rain and
cloud cover will be most widespread. Highs in this area will be
in the mid 60s, with low to mid 70s across south central
Wisconsin, where rain will clear earlier.

There is a fair amount of uncertainty heading into tonight
regarding rain chances. The region will again be under the
influence of an enhanced low level jet, though the better ascent
looks to be focused to our north and east. Weaker lift within an
overall zone of moisture convergence may yield isolated to
scattered coverage (20-30%) of showers and thunderstorms
overnight, but confidence is low in the details. Lows tonight will
be a little more mild given the clouds and warm advection, with
mid to upper 50s expected.

The daytime hours on Wednesday are currently looking dry, though a
stray shower or two isn't entirely out of the question (less than
15% chance). Highs will be warmer despite some cloud cover,
topping out around 80.

Boxell

&&

.LONG TERM...
(Issued 241 AM CDT Tue Sep 19 2023)

Wednesday night through Monday:

Temperatures will remain on the warm side heading into the
weekend, with highs expected to be in the upper 70s to low 80s
through at least Friday. Rain chances will gradually increase
during this time, but with considerable uncertainty. The initial
source for rain potential will be a shortwave lifting
northeastward from the mid Mississippi Valley Wednesday night,
followed by a series of low amplitude shortwaves or MCVs Thursday
and Thursday night. Better PoPs seem focused to our south and
southwest, but at least slights (around 20%) are warranted during
this time.

A deep trough over the western US is then expected to move into
the central and northern Plains during the first half of the
weekend...in some form. There's wide spread within the ensembles
regarding strength and structure of this feature (including the
potential for multiple shortwaves or closed lows), as well as
timing. Needless to say, very high uncertainty in PoPs from about
Saturday onward. Confidence is a bit higher in temperatures
remaining on the warmer side of average, though exact numbers will
be highly dependent on the coverage of any rainfall.

Boxell

&&

.AVIATION...
(Issued 1015 AM CDT Tue Sep 19 2023)

Showers continue to track east-southeast across southern WI this
morning. Starting to see a bit more thunderstorm activity
especially for terminals along I-94 as more peaks of sun make
their way through the cloud deck. But overall starting to see
this activity push out and diminish as the LLJ and WAA shifts
east. Despite a few pockets of IFR/MVFR with lower ceilings and
visibility between 2-4 miles associated with any taller
showers/storms, mostly expecting VFR conditions across southern WI
through the afternoon. There will additional shower and a few
rumbles of thunder chances again overnight with another weak LLJ
developing, but this activity is likely to be more scattered to
isolated and may even linger into Wednesday morning.

Wagner

&&

.MARINE...
(Issued 241 AM CDT Tue Sep 19 2023)

Winds will gradually increase from the south today, as high
pressure moves further east, and low pressure develops in the
northern Plains. Winds then turn southeasterly tonight, with
modest south to southeast winds expected through most of the rest
of the week. Waves across the nearshore north of Milwaukee will
approach Small Craft levels tonight and early Wednesday. A
stronger low pressure system may push into the region this
weekend, which could bring stronger winds.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...1 AM Wednesday to 10 AM
     Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 19, 9:13 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
913 AM CDT Tue Sep 19 2023

WIZ046-047-051-052-056>060-062>072-201415-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
913 AM CDT Tue Sep 19 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms possible through early afternoon and again
overnight for southern Wisconsin.

Moderate swim risk conditions are expected from late this
afternoon through tonight at Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms will remain possible into Wednesday
morning. Additional thunderstorm chances are possible through the
end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-201415-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
913 AM CDT Tue Sep 19 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible today with additional chances
late tonight.

Small craft conditions starting late tonight for locations north
of Milwaukee.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will continue into Wednesday morning.
Additional thunderstorm chances are possible through the
remainder of the week.

Winds and waves may again reach Small Craft Advisory levels late
in the week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201415-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
913 AM CDT Tue Sep 19 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible early this morning, with
additional chances late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will continue into Wednesday morning.
Additional thunderstorm chances are possible through the
remainder of the week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:50 AM CDTSmall Craft AdvisoryMKX31 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.